MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; 8MM MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST; 8MM MEGA SUTURECUT NEEDLE DRIVER
Model Number 470309-14
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint "broken cable." the instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.It was reported that during a da vinci assisted lower anterior resection surgical procedure, a cable broke on the 8mm small grasping retractor instrument.The procedure was completed with no reported injury.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm mega suturecut needle driver instrument had a broken cable.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
8MM MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8734721
Report Number2955842-2019-10485
Device Sequence Number14096501
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10190305
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Lot NumberN10190305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES